Alert archive / Oklahoma / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

June 15, 20236 counties in Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 15, 2023, 11:21 PM CDT for 6 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2023, 11:21 PM CDT (04:21 UTC)
Expired
Jun 16, 2023, 12:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

Counties Nowata County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS84 KTSA 160421
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1121 PM CDT Thu Jun 15 2023
 
OKZ054>057-059>062-064-066-067-160500-
Tulsa OK-Craig OK-Okmulgee OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-
Washington OK-Creek OK-Mayes OK-Wagoner OK-
1121 PM CDT Thu Jun 15 2023

...Strong winds will impact portions of western Craig, Rogers, 
Osage, eastern Creek, western Mayes, Washington, Nowata, 
northwestern Wagoner, northwestern Okmulgee, southeastern Pawnee and 
Tulsa Counties through MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar indicated strong gusty winds from 
decaying thunderstorms along a line extending from 2 miles south of 
Elk City to 2 miles southwest of Watova to 4 miles east of Mounds. 
Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Sand Springs...
Claremore...                      Wagoner...
Nowata...                         Pawhuska...
Pryor...                          Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Pryor Creek...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...

This includes Interstate 44 between mile markers 195 and 270.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3700 9523 3596 9536 3585 9569 3586 9577
      3583 9577 3565 9631 3700 9652
TIME...MOT...LOC 0420Z 205DEG 52KT 3725 9590 3659 9568 3589 9598 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 15, 10:16 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 15, 10:16 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1016 PM CDT Thu Jun 15 2023

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 1012 PM CDT Thu Jun 15 2023

MCS moving into eastern Oklahoma is slowly on the decline as it
moves into a less favorable airmass. The potential still remains
for a few severe gusts over the next few hours, especially across
parts of southeast Oklahoma, but the overall severe weather threat
will continue to lessen with time. Have adjusted pops over the
next few hours based on current trends.

Scattered elevated storms may redevelop across parts of the area
later tonight, and some hail threat may exist with these storms
into early Friday. Have left pops for late tonight alone for now.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 213 PM CDT Thu Jun 15 2023

Some storm chances may linger Friday morning near the above
mentioned boundary with the overall threat focusing more east with
time. Attention will turn to another potent mid level wave moving
out of the Rockies by Saturday night, with another potential
strong to severe MCS growing from storm development across the
high plains. While instability may not be as dramatic this go-
around, once again the shortwave will induce a strong speed max to
help organize storms as they move east. Indications are at this
time the track would be a little farther north, with some
potential lingering into Sunday.

Upper ridge builds over southwest early next week resulting in a
quieter weather pattern overall, with temperatures climbing above
normal. Heat index values likely will climb above 100 degrees in
some areas during this time.

&&

.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Thu Jun 15 2023

Largely VFR conditions across the area this evening.
The main concern will be timing of thunderstorms impacting
the eastern Oklahoma and west-central Arkansas tonight. MVFR
to IFR conditions will be possible in thunderstorm areas through
tonight. VFR conditions return area-wide Friday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  87  68  91 /  60  20  10  20
FSM   69  89  70  93 /  40  30  10  10
MLC   65  84  67  90 /  80  40  10  10
BVO   62  88  63  90 /  50  10  10  30
FYV   63  88  64  90 /  30  30  10  20
BYV   64  87  64  90 /  30  30  10  20
MKO   65  87  67  91 /  60  30  10  20
MIO   64  88  65  90 /  30  10  10  30
F10   64  85  66  90 /  80  30  10  10
HHW   67  84  69  90 /  80  30   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....14
AVIATION...10
Hazardous weather outlook, Jun 15, 5:12 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Thu Jun 15 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Thu Jun 15 2023

...SEVERE WEATHER LIKELY THIS EVENING/OVERNIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Early Evening.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma.

DISCUSSION...
A complex of strong to severe storms will move into parts of eastern
Oklahoma early this evening, and will continue into the late
evening hours across southeast Oklahoma and northwest Arkansas.
Damaging winds of 70 to 80 miles an hour will be possible in the
stronger bow segments, especially across far southeast Oklahoma
where instability will be maximized. A limited tornado and hail
threat will also exist across this same area, primarily with any
discrete storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A few lingering storms will be possible into Friday, a few of
which may be strong.

Another round of strong to severe storms appears likely across
parts of eastern Oklahoma and northwest Arkansas Saturday evening
into the overnight hours. Large hail, damaging winds, and locally
heavy rainfall will be likely in the stronger storms.

Hot and humid conditions are expected into the early part of next
week with heat index values approaching or exceeding the century
mark both Monday and Tuesday afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 15, 8:42 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
842 PM CDT Thu Jun 15 2023

OKZ049-053-160245-
Choctaw OK-Pushmataha OK-
842 PM CDT Thu Jun 15 2023

...Strong thunderstorms will impact portions of Pushmataha and
northeastern Choctaw Counties through 945 PM CDT...

At 841 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Kellond to 3 miles southeast of
Hugo Lake State Park. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Antlers...                        Fort Towson...
Sawyer...                         Rattan...
Snow...                           Hugo Lake State Park...
Kellond...                        Kent...
Messer...                         Moyers...
Raymond Gary State Park...        Kosoma...
Dunbar...                         Oleta...
Cloudy...                         Fallon...
Sobol...                          Darwin...
Eubanks...                        Corinne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3416 9579 3450 9578 3451 9578 3451 9567
      3453 9567 3446 9505 3425 9505 3424 9515
      3394 9516 3396 9523 3394 9525 3390 9525
TIME...MOT...LOC 0141Z 217DEG 15KT 3424 9570 3404 9533

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jun 15, 9:13 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 PM CDT Thu Jun 15 2023

OKZ053-160300-
Choctaw OK-
913 PM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of southwestern Choctaw
County through 1000 PM CDT...

At 912 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Bennington, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Boswell...                        Soper...
Unger...                          Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
      3403 9594 3405 9558 3393 9558 3394 9560
      3392 9561 3391 9564 3391 9567 3389 9569
      3388 9571 3390 9575 3387 9577
TIME...MOT...LOC 0212Z 271DEG 33KT 3394 9603

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 15, 10:08 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1008 PM CDT Thu Jun 15 2023

OKZ060-064>067-070-071-160415-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-Wagoner OK-
McIntosh OK-
1008 PM CDT Thu Jun 15 2023

...Strong thunderstorms will impact portions of Creek, northwestern
McIntosh, southwestern Wagoner, Okmulgee, northwestern Muskogee,
southern Tulsa and Okfuskee Counties through 1115 PM CDT...

At 1007 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Bristow to 7 miles northwest
of Raiford. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Okmulgee...
Bristow...                        Okemah...
Bixby...                          Sapulpa...
Jenks...                          Okfuskee...
Glenpool...                       Henryetta...
Mannford...                       Drumright...
Haskell...                        Kiefer...
Morris...                         Beggs...
Boley...                          Mounds...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 258.
 Interstate 44 between mile markers 178 and 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3616 9662 3616 9604 3588 9561 3527 9563
      3529 9644 3546 9644 3546 9647 3543 9650
      3545 9655 3544 9657 3539 9654 3541 9658
      3540 9662
TIME...MOT...LOC 0307Z 263DEG 14KT 3587 9645 3536 9586

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jun 15, 10:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Thu Jun 15 2023

OKZ054-055-059-060-160415-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-
1016 PM CDT Thu Jun 15 2023

...Strong thunderstorms will impact portions of Osage, Washington,
Pawnee and northern Tulsa Counties through 1115 PM CDT...

At 1015 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles south of Cedar Vale to 5 miles southeast
of Terlton. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Bartlesville...
Sand Springs...                   Pawhuska...
Pawnee...                         Owasso...
Skiatook...                       Catoosa...
Collinsville...                   Hominy...
Dewey...                          Cleveland...
Fairfax...                        Barnsdall...
Sperry...                         Copan...
Ramona...                         Shidler...
Wynona...                         Ochelata...

This includes Interstate 44 near mile marker 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3700 9580 3616 9581 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3655 9690 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0315Z 269DEG 41KT 3702 9646 3612 9645

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Jun 15, 10:46 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1046 PM CDT Thu Jun 15 2023

OKZ071-073>075-160430-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
1046 PM CDT Thu Jun 15 2023

...Strong thunderstorms will impact portions of southwestern Haskell,
southwestern McIntosh, northwestern Latimer and Pittsburg Counties
through 1130 PM CDT...

At 1045 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Dustin to near Pontotoc.
Movement was east and southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mcalester...                      Stigler...
Hartshorne...                     Krebs...
Quinton...                        Kiowa...
Savanna...                        Crowder...
Whitefield...                     Alderson...
Kinta...                          Canadian...
Indianola...                      Hanna...
Ashland...                        Raiford...
Haywood...                        Blocker...
Robbers Cave State Park...        Arrowhead State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern and east central Oklahoma.

&&

LAT...LON 3468 9589 3468 9609 3505 9609 3506 9607
      3509 9606 3512 9603 3512 9601 3515 9601
      3515 9598 3528 9598 3527 9526 3526 9525
      3527 9522 3527 9513 3459 9562 3459 9588
TIME...MOT...LOC 0345Z 265DEG 57KT 3523 9597 3448 9665

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 15, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1121 PM CDT Thu Jun 15 2023

OKZ054>057-059>062-064-066-067-160500-
Tulsa OK-Craig OK-Okmulgee OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-
Washington OK-Creek OK-Mayes OK-Wagoner OK-
1121 PM CDT Thu Jun 15 2023

...Strong winds will impact portions of western Craig, Rogers,
Osage, eastern Creek, western Mayes, Washington, Nowata,
northwestern Wagoner, northwestern Okmulgee, southeastern Pawnee and
Tulsa Counties through MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar indicated strong gusty winds from
decaying thunderstorms along a line extending from 2 miles south of
Elk City to 2 miles southwest of Watova to 4 miles east of Mounds.
Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bartlesville...                   Sand Springs...
Claremore...                      Wagoner...
Nowata...                         Pawhuska...
Pryor...                          Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Pryor Creek...
Skiatook...                       Catoosa...
Collinsville...                   Verdigris...

This includes Interstate 44 between mile markers 195 and 270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3700 9523 3596 9536 3585 9569 3586 9577
      3583 9577 3565 9631 3700 9652
TIME...MOT...LOC 0420Z 205DEG 52KT 3725 9590 3659 9568 3589 9598

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:10 PM CDTSpecial Weather StatementTSALatimer, LeFlore65 min
Jun 15, 8:42 PM CDTSpecial Weather StatementTSAPushmataha63 min
Jun 15, 9:13 PM CDTSpecial Weather StatementTSAChoctaw47 min
Jun 15, 9:15 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Osage, Pawnee60 min
Jun 15, 10:08 PM CDTSpecial Weather StatementTSACreek, McIntosh, Okfuskee, Okmulgee67 min
Jun 15, 10:16 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington59 min
Jun 15, 10:46 PM CDTSpecial Weather StatementTSAPittsburg44 min
Jun 15, 10:53 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha52 min
Jun 15, 11:44 PM CDTSpecial Weather StatementTSAPushmataha46 min
Jun 16, 12:15 AM CDTSpecial Weather StatementTSAHaskell30 min
Jun 16, 12:43 AM CDTSpecial Weather StatementTSALeFlore47 min
Jun 16, 6:33 AM CDTSpecial Weather StatementTSAPittsburg27 min
Jun 16, 6:48 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg42 min
Jun 16, 7:28 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore32 min
Jun 16, 7:55 AM CDTSpecial Weather StatementTSAPushmataha50 min
Jun 16, 7:58 AM CDTSpecial Weather StatementTSALeFlore47 min
Jun 16, 8:19 AM CDTSpecial Weather StatementTSALeFlore41 min
Jun 16, 8:24 AM CDTSpecial Weather StatementTSAWagoner36 min
Jun 16, 8:34 AM CDTSpecial Weather StatementTSALeFlore26 min
Jun 16, 10:15 AM CDTSpecial Weather StatementTSASequoyah45 min
Jun 16, 11:08 AM CDTAreal Flood AdvisoryTSACrawford, Sebastian112 min

Nearby

Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.